MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNW0T3
Medical Device Problem Code Scratched Material (3020)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/07/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.
 
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, after inserting the lens, a scratch was found on the right edge of iol optics.The doctor said that there seemed to be a bit more resistance when pushing the iol and he thinks it might be a burr or something similar in the cartridge.
 
Additional Manufacturer Narrative
The product was not returned for analysis.Only video was returned and the reported complaint was observed on the returned video.A product history record review and a non-conformance review of the reported lot number was conducted.No deviations were identified and all corresponding production release specifications defined in the device master record were met.A video was provided.The cataract removal was shown.The surgery took over 7 minutes.The lens and cartridge preparation was not shown.The lens loading and initial advancement were not shown.The cartridge tip came into view at 7:37 as it was inserted into the incision.The yellow lens model was visible partially advance into the tip.There appeared to be a slight plunger override of the trailing optic edge.Fold lines were visible on the optic, which may indicate the lens was folded for an extended period of time.It was difficult to see the lens due to the screen measurements superimposing over the view.The edges of the optic appeared scraped.The lens was left implanted.This type of edge damage typically occurs when there is a lack of viscoelastic in the cartridge coupled with rapid advancement.This cannot be verified because the cartridge preparation, lens loading initial advance were not shown.The observed fold lines may occur when the lens is advanced too rapidly, when the or/room temperature is too cold, or if inadequate viscoelastic was placed in the device.In addition, based on the time to remove the cataract the lens was loaded more than 7mintues.Instructions for use (ifu) note: during lens loading and insertion, do not allow the company intraocular lens (iol) to remain in a folded condition within the selected iol delivery system for more than 3 minutes prior to completing insertion into the capsular bag.The root cause for the reported complaint could not be determined.Additional complaint record was created for company cartridge.The reported damage to the iol was observed on the returned video.This type of edge damage typically occurs when there is a lack of viscoelastic in the cartridge coupled with rapid advancement.Fold lines were visible on the optic, which may indicate the lens was folded for an extended period of time.The observed fold lines may also occur when the lens is advanced too rapidly, when the or/room temperature is too cold, or if inadequate viscoelastic was placed in the device.Additional record was created for company cartridge.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is: (b)(4).H.10 reflects all related report numbers associated with this product event that have been submitted at this time.

Brand Name
CLAREON TORIC IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24266858
Report Number9612169-2026-00240
Device Sequence Number18822118
Product Code MJP
UDI-Device Identifier00380652409636
UDI-Public(01)00380652409636(17)280224(11)240226(10)25804490
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNW0T3
Device Lot Number25804490
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/05/2026
Supplement Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL DELIVERY SYSTEM, CARTRIDGE D; MONARCH III IOL DELIVERY SYSTEM, INJECTOR; PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown